Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 14, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Jul 30, 2007, 5:37 PM MDT for Washington County, Utah. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 30, 2007, 5:37 PM MDT (23:37 UTC)
- Expired
- Jul 30, 2007, 8:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Washington County, UT
The radar
The Cedar City radar (KICX), 66 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 7:00 PM MDT | FLASH FLOOD | 2 Se St. George, UT | FORT PIERCE DRY WASH WENT FROM 0 TO 1357 CFS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 11.6 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3436 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KSLC 302340
FFWSLC
UTC053-310230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
537 PM MDT MON JUL 30 2007
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WASHINGTON COUNTY IN UTAH...
* UNTIL 830 PM MDT
* AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE PINE VALLEY
MOUNTAINS...WHICH FLOW INTO THE SANTA CLARA RIVER.
* DOPPLER RADAR RAINFALL ESTIMATES RANGE NEAR 2 INCHES OVER THE
AREA. ADDITIONALLY...THE PINE VALLEY MOUNTAINS ARE THE HEADWATERS OF
THE SANTA CLARA RIVER. THE FLASH FLOOD IS EXPECTED TO TERMINATE AT
GUNLOCK RESERVOIR...WHERE MOST OF THE FLOOD IS EXPECTED TO BE
IMPOUNDED.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3728 11381 3722 11375 3734 11336 3752 11336
3743 11364
$$
MCINERNEY1 follow-up statement
000
WGUS75 KSLC 310146
FFSSLC
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
741 PM MDT MON JUL 30 2007
UTC053-310230-
WASHINGTON UT-
741 PM MDT MON JUL 30 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM MDT FOR
CENTRAL WASHINGTON COUNTY...
AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUES TO
REPORT HEAVY RAINFALL...IN SOME AREAS UP TO 3.5 INCHES OF
PRECIPITATION HAS FALLEN OVER THE SANTA CLARA RIVER BASIN.
FLASH FLOODING IS ANTICIPATED THIS EVENING THROUGHOUT THE UPPER
SANTA CLARA RIVER DRAINAGE. THE HEADWATERS OF THE PINE VALLEY
MOUNTAINS IS SOMEWHAT LESS PRONE TO FLASH FLOODING...BUT LOWER IN
THE BASIN...FLASH FLOODING IS EXPECTED TO BE MORE PREVALENT.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3728 11381 3722 11375 3734 11336 3752 11336
3743 11364
$$
MCINERNEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 3:45 PM MDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 30, 3:45 PM MDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT MON JUL 30 2007 .SYNOPSIS...ABUNDANT MOISTURE OVER ARIZONA WILL SPREAD NORTH ACROSS UTAH TONIGHT THROUGH TUESDAY. THIS MOISTURE WILL REMAIN OVER UTAH THROUGH THE END OF THE WEEK...AND WIDESPREAD SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...CENTER OF THE UPPER HIGH SHIFTING INTO ERN UTAH THIS AFTERNOON. THIS SHIFT OF THE HIGH HAS ALLOWED THE DEEP LAYER MOISTURE OVER THE DESERT SW TO BEGIN A SURGE NORTHWARD THROUGH WRN UTAH THIS AFTERNOON. SCATTERED CONVECTION HAS DEVELOPED ALONG THE LEADING EDGE OF THE SURGE OVER THE SRN MOUNTAIN. THIS ACTIVITY WILL CONTINUE INTO EARLY EVENING...THEN GRADUALLY DISSIPATE WITH THE LOSS OF SURFACE HEATING. LOCALLY HEAVY RAINS ARE POSSIBLE OVER THE EXTREME SW MOUNTAINS THROUGH LATE AFTERNOON WHERE THE CONVECTION STARTED EARLY AND IS THE STRONGEST. PRECIPITABLE WATER VALUES GREATER THAN 1.00 INCH WILL COVER THE ENTIRE FORECAST BY LATE TUESDAY MORNING. THE CURRENT SCENARIO IS MUCH LIKE LAST WEEK IN THAT A SERIES OF WEAK SHORTWAVES WILL LIFT NORTH THROUGH THE STATE TRIGGERING POCKETS OF ORGANIZED/STRONG CONVECTION. POTENTIAL FOR FLASH FLOODING THROUGH SRN/CNTRL UTAH BY TUESDAY AFTERNOON. HEAVY PRECIP COULD REACH NRN UTAH LATE TUESDAY... THOUGH RIGHT NOW THE BEST THREAT LOOKS TO BE DURING THE EVENING HOURS. LITTLE CHANGE SEEN IN THE PATTERN WEDNESDAY...SO ANOTHER ROUND OF HEAVY CONVECTIVE PRECIP LOOKS GOOD. SOME POSSIBILITY EXISTS FOR THE FLOW OVER EXTREME NW UTAH TURNING A BIT TO THE SW ON THURSDAY. THIS CHANGE COULD BRING A LITTLE DRIER AIR TO THAT PORTION OF THE STATE...WHILE THE REMAINDER OF THE FORECAST AREA REMAINS MOIST WITH SCATTERED CONVECTION ONCE AGAIN A GOOD BET. FRIDAY DOESNT LOOK THAT MUCH DIFFERENT THAN THURSDAY... THOUGH THE DRIER AIR MAY WORK A BIT FURTHER EAST OVER THE NORTH BY AFTERNOON. THE UPPER TROUGH MOVING THROUGH THE GULF OF ALASKA MIDWEEK SHOULD PRESS INLAND THROUGH BRITCOL/PACIFIC NW BY LATE FRIDAY. MUCH PREFER THE ECMWF SOLUTION OVER THE GFS MODEL AS IT SEEMS REASONABLE TO BRING A WEAKER SYSTEM INLAND IN EARLY AUGUST. THE AFFECT THIS SYSTEM WILL HAVE ON UTAH WILL BE TO FORCE A BIT DRIER AIR IN THE NRN ZONES THIS WEEKEND. THE SRN HALF OF THE STATE WILL REMAIN MOIST WITH DIURNAL CONVECTION EXPECTED BOTH DAYS. && .AVIATION...LIGHT NORTHWEST LAKE BREEZE EXPECTED TO CONTINUE THROUGH AROUND 04Z AT THE SLC TERMINAL. A 30 PERCENT CHANCE THAT NORTH WINDS COULD BE DISRUPTED BY OUTFLOW WINDS FROM THUNDERSTORMS REMAINS THROUGH AROUND 04Z. SOUTHEAST DRAINAGE WILL FOLLOW AFTER 04Z. && .FIRE WEATHER...A WEAK UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST ACROSS CENTRAL NEVADA THIS AFTERNOON INTO NORTHEAST NEVADA THIS EVENING. UPPER LEVEL MOISTURE WILL INCREASE AHEAD OF THIS SYSTEM ACROSS NORTHWEST UTAH BUT LOW LEVELS WILL REMAIN RELATIVELY DRY. THEREFORE ISOLATED DRY LIGHTNING IS POSSIBLE ACROSS THE GREAT SALT LAKE DESERT. MEANWHILE DEEP MOISTURE WILL WORK ITS WAY NORTHWARD ACROSS THE ENTIRE REGION TONIGHT THROUGH TUESDAY. MOST MOUNTAINOUS AREAS WILL HAVE A 30 PERCENT OR GREATER CHANCE OF WETTING RAINS TUESDAY WHILE MOST VALLEYS WILL HAVE BETWEEN 10 AND 20 PERCENT CHANCE OF WETTING RAINS. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...CONGER FIRE WX...STRUTHWOLF AVIATION...YOUNG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jul 30, 4:42 AM MDT, 12 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 442 AM MDT MON JUL 30 2007 UTZ001>011-014-015-517-WYZ021-311200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHWEST WYOMING- 442 AM MDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL UTAH...ALONG WITH FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE HIGHER TERRAIN OF THE OUTLOOK AREA...WITH AN INCREASING THREAT FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA BY THIS EVENING...AS MOISTURE SPREADS NORTH INTO THE REGION. GUSTY WINDS AND FREQUENT LIGHTNING CAN BE EXPECTED WITH ANY STORMS WHICH DEVELOP. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE OUTLOOK TUESDAY THROUGH THURSDAY...AS A VERY MOIST AIRMASS SPREADS NORTH ACROSS THE AREA. HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WHICH COULD POTENTIALLY LEAD TO LOCALIZED FLASH FLOODING. DRIER AIR IS EXPECTED TO SPREAD INTO THE AREA FOR THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ012-013-016-019>021-518-311200- CASTLE COUNTRY-SAN RAFAEL SWELL-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 442 AM MDT MON JUL 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN AND EAST CENTRAL UTAH. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS THE OUTLOOK AREA...WITH THE MOST NUMEROUS STORMS EXPECTED ACROSS FAR SOUTHERN UTAH. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...WHICH MAY LEAD TO AN ISOLATED FLASH FLOOD OR TWO. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS THE OUTLOOK TUESDAY THROUGH THURSDAY...AS A VERY MOIST AIRMASS SPREADS NORTH ACROSS THE AREA. HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS...WHICH WILL LEAD TO A HEIGHTENED THREAT FOR FLASH FLOODING...PARTICULARLY ACROSS AREAS PRONE TO FLASH FLOODING SUCH AS SLOT CANYONS AND NORMALLY DRY WASHES. THE THREAT FOR HEAVY RAINFALL...ALONG WITH THE POTENTIAL FOR FLASH FLOODING...IS EXPECTED TO LINGER INTO THE UPCOMING WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 5:19 PM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.